Photo Gallery

Login

Search

News & Updation

  • Updated Version
  • WJPPS introducing updated version of OSTS (online submission and tracking system), which have dedicated control panel for both author and reviewer. Using this control panel author can submit manuscript
  • Call for Paper
    • WJPPS  Invited to submit your valuable manuscripts for Coming Issue.
  • Journal web site support Internet Explorer, Google Chrome, Mozilla Firefox, Opera, Saffari for easy download of article without any trouble.
  •  
  • WJPPS Impact Factor
  • Its our Pleasure to Inform you that WJPPS Impact Factor has been increased from  7.454 to 7.632  due to high quality Publication at International Level

  • ICV
  • WJPPS Rank with Index Copernicus Value 84.65 due to high reputation at International Level

  • WJPPS OCTOBER ISSUE PUBLISHED
  • OCTOBER 2020 Issue has been successfully launched on 1 October 2020.

Abstract

FLU LIKE FEBRILE ILLNESS WHILE ON ANTI-TUBERCULAR THERAPY

Laxminarayana Samaga, Sudheendra Rao, Javedh Shareef*

ABSTRACT

Pyrazinamide is one of the most commonly used anti tubercular drug. Adverse drug reactions such as gastritis, hyperuricemia and elevated liver enzyme levels are common with pyrazinamide. However, dermatological/skin reactions to pyrazinamide are rare/uncommon. This article finds out a dermatological manifestations/adverse drug reaction (ADR) due to pyrazinamide. Here we present a case report of male patient who developed acute onset exanthematous febrile illness caused by pyrazinamide following treatment with DOTS (Direct Observation Treatment Short course) Category -1 Anti-tubercular therapy for tubercular cervical lymphadenopathy. The patient developed fever with chills, headache, myalgia, arthralgia and itchy rash on the head, chest, trunk and thighs during the first week of DOTS Category -1 anti-tubercular regimen. The rashes and elevated enzyme levels disappeared after 3 days of stopping the anti-tubercular drugs. He was re-challenged with sequential daily dosing of isoniazid followed by rifampicin and ethambutol. Patient tolerated medications well without any fever or rashes. When he was re-challenged with pyrazinamide, rashes reappeared with febrile illness. The causality, preventability and severity were assessed using the Naranjo algorithm and Hartwig scale. Since pyrazinamide is one of the most common drug used in the treatment of tuberculosis, with the similar reports early detection and withdrawing the drug from the regimen helps in decreasing the prolonged hospital stay and healthcare cost significantly.

Keywords: Tuberculosis, Pyrazinamide, Flu like febrile illness, rechallenge, Naranjo and hartwig scales.


[Full Text Article]

Call for Paper

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More

Online Submission

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More

Email & SMS Alert

World Journal of Pharmacy and Pharmaceutical Sciences (WJPPS)
Read More